MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE; STENT, SUPERFICIAL FEMORAL ARTERY

W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number VBJR051002A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/17/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cbas® heparin surface incorporates cbas-heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.
 
Event or Problem Description
The following was reported to gore: the patient presented with an unknown etiology at an unknown anatomical location and underwent treatment utilizing a gore® viabahn® endoprosthesis with heparin bioactive surface (vsx).The physician was attempting to deploy the vsx device and the deployment line reportedly broke resulting in the catheter being caught on a strut.Further information has been requested but is not made available at this time.
 
Additional Manufacturer Narrative
Manufacturing records were reviewed and the device met all pre-release specifications.The device and delivery system were returned to gore for evaluation.The deployment line was returned in two segments, and the returned segment attached to the deployment knob was longer (147cm) than the nominal length of the catheter (120cm).This indicates the deployment line likely broke in the zipper section along the endoprosthesis.Cause of the reported event cannot be established based on evaluation of the returned device and the information reported to gore.Further information regarding this event was requested by gore, but no further information has been reported, therefore this investigation is considered complete.
 
Event or Problem Description
The following was reported to gore: on (b)(6) 2021 a physician was attempting to reline a previously implanted stenosed bare metal stent in the superficial femoral artery (sfa) of a patient utilizing a gore® viabahn® endoprosthesis with heparin bioactive surface (vsx) device.While attempting to reline the bare metal stent (bms) with the vsx device, the vsx device became caught on a strut of the bms, causing the deployment line to break.The device and delivery system were removed from the patient.The patient tolerated the procedure with no adverse outcomes.
 
Additional Manufacturer Narrative
H6: investigation conclusion code changed from 4315 to 4311.

Brand Name
GORE® VIABAHN® ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL ECHO RIDGE B/P
3250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
liam schultz
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key11805915
Report Number2017233-2021-01968
Device Sequence Number3659214
Product Code NIP
UDI-Device Identifier00733132623914
UDI-Public00733132623914
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P040037
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/18/2022
Device Model NumberVBJR051002A
Device Catalogue NumberVBJR051002A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/18/2021
Supplement Date Received by Manufacturer01/05/2022
03/17/2022
Initial Report FDA Received Date05/11/2021
Supplement Report FDA Received Date02/24/2022
03/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/19/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown